Alert archive / South Dakota / Red Flag Warnings in 2015
Red Flag Warning 17, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at May 2, 2015, 3:24 AM CDT. It took effect at May 2, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2015, 3:24 AM CDT (08:24 UTC)
- In effect from
- May 2, 2015, 1:00 PM CDT
- Expired
- May 2, 2015, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
140 WWUS83 KABR 020824 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 324 AM CDT SAT MAY 2 2015 ...VERY HIGH FIRE DANGER TODAY... SDZ268-269-271>273-021630- /O.NEW.KABR.FW.W.0017.150502T1800Z-150503T0100Z/ UPPER CHEYENNE-UPPER MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 324 AM CDT SAT MAY 2 2015 /224 AM MDT SAT MAY 2 2015/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 268...269...271... 272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 268... 269...271...272 AND 273. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. GUSTY AND ERRATIC WINDS POSSIBLE NEAR THUNDERSTORMS OVER CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON. * RELATIVE HUMIDITY...18 TO 22 PERCENT. * IMPACTS...CLOUD TO GROUND LIGHTNING STRIKES POSSIBLE NEAR THUNDERSTORMS OVER CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON. FIRES COULD SPREAD VERY QUICKLY DUE TO DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TMT
1 follow-up statement
490 WWUS83 KABR 021532 AAA RFWABR URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1032 AM CDT SAT MAY 2 2015 ...VERY HIGH FIRE DANGER TODAY... SDZ268-269-271>273-022345- /O.CON.KABR.FW.W.0017.150502T1800Z-150503T0100Z/ UPPER CHEYENNE-UPPER MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 1032 AM CDT SAT MAY 2 2015 /932 AM MDT SAT MAY 2 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 268...269...271...272 AND 273... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 268... 269...271...272 AND 273. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...CLOUD TO GROUND LIGHTNING STRIKES POSSIBLE NEAR THUNDERSTORMS OVER CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON. FIRES COULD SPREAD VERY QUICKLY DUE TO DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SERR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at May 2, 12:26 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 2, 12:26 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1226 AM CDT SAT MAY 2 2015 .UPDATE... ISSUED AT 950 PM CDT FRI MAY 1 2015 NEW AVIATION DISCUSSION BELOW. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 321 PM CDT FRI MAY 1 2015 THE UPPER LEVEL FLOW WILL BE NEARLY ZONAL THROUGHOUT THE SHORT TERM PERIOD...WITH JUST A FEW WEAK WAVES TRACKING ACROSS THE REGION. SURFACE HIGH PRESSURE WILL EXIT THE AREA TO THE EAST OVERNIGHT AHEAD OF AN APPROACHING FRONTAL BOUNDARY. SOUTHERLY WINDS AHEAD OF THE FRONT WILL USHER VERY WARM AIR OVER THE NORTHERN PLAINS...WITH MOST LOCATIONS LIKELY TO SEE TEMPERATURES TOP OUT IN THE 80S SATURDAY AFTERNOON. FIRE WEATHER MAY BE A CONCERN IN THE AFTERNOON AS TEMPERATURES RISE AND RELATIVE HUMIDITIES FALL TO AROUND 20 PERCENT IN SOME AREAS. WILL THEN SEE THE CHANCE FOR PRECIPITATION AS THE FRONT TRACKS ACROSS SATURDAY NIGHT INTO EARLY SUNDAY. THERE WILL BE SOME INSTABILITY AROUND...SO A STRONG THUNDERSTORM OR TWO IS NOT OUT OF THE QUESTION. HIGH PRESSURE AND DRY CONDITIONS MOVE BACK IN BEHIND THE EXITING FRONT SUNDAY AFTERNOON AND SUNDAY NIGHT. AS WAS MENTIONED ABOVE...HIGHS IN THE 80S WILL BE COMMON ON SATURDAY...WITH SLIGHTLY COOLER AIR RETURNING ON SUNDAY WITH HIGHS MAINLY IN THE 70S. OVERNIGHT LOWS WILL BE MAINLY IN THE 40S...WITH LOCATIONS ACROSS THE EAST SEEING TEMPERATURES FALL ONLY INTO THE LOWER 50S SATURDAY NIGHT. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 321 PM CDT FRI MAY 1 2015 MODELS START IN DECENT AGREEMENT AT THE BEGINNING OF THE LONG TERM PERIOD...BUT PRETTY MUCH LOSE ANY CONSENSUS BY THE END OF THE WEEK. THE UPPER LEVEL PATTERN WILL FEATURE A PROGRESSIVE ZONAL FLOW INITIALLY...BUT A TROUGH OVER THE SOUTHWEST CONUS WILL SLIDE ACROSS THE ROCKIES AND QUICKLY MOVE NORTH OVER THE NORTHERN PLAINS. AS THIS SYSTEM APPROACHES A BROAD SURFACE LOW DEVELOPS WITH AN INVERTED TROUGH EXTENDING INTO OUR AREA. MODELS SHOW PLENTY OF GULF MOISTURE BEING TRANSPORTED NORTHWARD. THE GENERAL AGREEMENT HAS ALLOWED FOR BLENDED GUIDANCE TO PRODUCE HIGH CHANCE TO LIKELY POPS OVER OUR CWA ON WEDNESDAY. BY THURSDAY MODELS BEGIN TO DIVERGE. THE ECMWF QUICKLY KICKS THE TROUGH NORTHEASTWARD...WITH HIGH PRESSURE AND DRY CONDITIONS QUICKLY FOLLOWING BEHIND. THE GFS HOWEVER SHOWS A CLOSED LOW LINGERING OVER THE NORTHERN PLAINS THROUGH FRIDAY AND THEREFORE PRODUCES A SIGNIFICANTLY LONGER PERIOD OF QPF. TEMPERATURES LOOK TO BE IN THE 70S FOR MUCH OF THE TIME PERIOD...COOLING INTO THE 60S WITH CLOUD COVER AND PRECIP CHANCES BY MID TO LATE WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1225 AM CDT SAT MAY 2 2015 PLAN FOR GOOD VFR OVER THE NEXT 24 HOURS. BY 00Z SUNDAY...THE POTENTIAL FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS BEGINS TO CREEP BACK INTO THE FORECAST. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...DORN SHORT TERM...PARKIN LONG TERM...SERR AVIATION...DORN
Hazardous weather outlook, May 1, 3:53 AM CDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 353 AM CDT FRI MAY 1 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020900- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 353 AM CDT FRI MAY 1 2015 /253 AM MDT FRI MAY 1 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARM TEMPERATURES ALONG WITH A DRY AIR MASS AND SOUTHERLY WINDS OF 15 TO 20 MPH WILL PRODUCE HIGH AND VERY HIGH FIRE DANGER FOR MOST LOCATIONS ON SATURDAY. LATE AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SATURDAY...MAINLY FOR NORTH CENTRAL SOUTH DAKOTA. WHILE SEVERE STORMS ARE NOT EXPECTED...SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL. THUNDERSTORM CHANCES WILL SPREAD EAST ON SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD
Nearby
Red Flag Warnings in South Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.